Alert archive / Alabama / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 81, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 25, 2014, 5:47 PM CDT for Conecuh County, Escambia County, Monroe County, Alabama. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2014, 5:47 PM CDT (22:47 UTC)
- Expired
- May 25, 2014, 6:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Conecuh County, AL, Escambia County, AL, Monroe County, AL
The radar
The Mobile radar (KMOB), 104 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.8 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 877 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
435 WUUS54 KMOB 252247 SVRMOB ALC035-053-099-252345- /O.NEW.KMOB.SV.W.0081.140525T2247Z-140525T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 547 PM CDT SUN MAY 25 2014 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTHWESTERN CONECUH COUNTY IN SOUTH CENTRAL ALABAMA... NORTHWESTERN ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA... SOUTH CENTRAL MONROE COUNTY IN SOUTH CENTRAL ALABAMA... * UNTIL 645 PM CDT * AT 545 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS OVER 60 MPH WAS LOCATED 12 MILES SOUTH OF FRISCO CITY...OR 6 MILES SOUTHEAST OF URIAH...AND MOVING NORTH AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... URIAH... MEGARGEL... FRISCO CITY... EXCEL... LAT...LON 3139 8763 3150 8733 3125 8733 3119 8746 TIME...MOT...LOC 2247Z 163DEG 6KT 3126 8742 $$
1 follow-up statement
718 WWUS54 KMOB 252324 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 624 PM CDT SUN MAY 25 2014 ALC035-053-252332- /O.CAN.KMOB.SV.W.0081.000000T0000Z-140525T2345Z/ CONECUH AL-ESCAMBIA AL- 624 PM CDT SUN MAY 25 2014 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR NORTHWESTERN ESCAMBIA AND EXTREME SOUTHWESTERN CONECUH COUNTIES... AT 619 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR NORTHWESTERN ESCAMBIA AND EXTREME SOUTHWESTERN CONECUH COUNTIES HAS MOVED OUT OF THE COUNTIES...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3139 8763 3150 8733 3131 8739 3126 8751 TIME...MOT...LOC 2322Z 163DEG 6KT 3132 8744 $$ ALC099-252345- /O.CON.KMOB.SV.W.0081.000000T0000Z-140525T2345Z/ MONROE AL- 624 PM CDT SUN MAY 25 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR SOUTH CENTRAL MONROE COUNTY... AT 619 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS OVER 60 MPH WAS LOCATED 9 MILES SOUTH OF FRISCO CITY...OR 4 MILES EAST OF URIAH...MOVING NORTH AT 5 MPH. LOCATIONS IMPACTED INCLUDE... URIAH... MEGARGEL... FRISCO CITY... LAT...LON 3139 8763 3150 8733 3131 8739 3126 8751 TIME...MOT...LOC 2322Z 163DEG 6KT 3132 8744 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 4:14 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, May 25, 4:14 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 414 PM CDT SUN MAY 25 2014 .SHORT TERM [TONIGHT THROUGH TUESDAY]...VISIBLE SATELLITE IMAGERY SHOWS A SHARP DELINEATION IN COASTAL CLOUD LINE ASSOCIATED WITH THE COASTAL SEABREEZE BOUNDARY WITH MOSTLY CLOUD FREE AREAS WITHIN 18 MILES OF THE COAST...BECOMING SCATTERED TO BROKEN NORTH OF THERE. ISOLATED/SCATTERED AFTERNOON CONVECTION HAS POPPED UP ALONG THE I-10 CORRIDOR FROM BALDWIN COUNTY...EASTWARD AS THE ENVIRONMENT HAS DESTABILIZED. THESE STORMS HAVE BEEN HELPED ALONG BY A DYNAMIC LIFT CONTRIBUTION FROM PASSING UPPER LEVEL IMPULSES ON THE NORTHERN PERIPHERY OF LARGE SCALE UPPER RIDGE POSITIONED OVER THE GULF. COULD SEE INSTANCES OF BRIEF WIND GUSTS TO 45 TO 55 MPH UPON COLLAPSE OF CORES ALONG WITH SMALL HAIL. ANOTHER SAFETY RISK FOR THOSE BARBECUING ON THIS MEMORIAL DAY WEEKEND IS FREQUENT LIGHTNING IN AND NEAR STORMS. HEADING INTO THE EVENING WILL CARRY LINGERING ISOLATED/SCATTERED SHOWERS/STORMS...ALONG AND NORTH OF A LINE FROM JACKSON TO FLORALA ALABAMA WHICH WILL BE DIURNALLY DRIVEN...WEAKENING LATE IN THE EVENING AND OVERNIGHT AS THE ENVIRONMENT BECOMES MORE STABLE. CONSIDERING A PERSISTENCE APPROACH...WILL MENTION THE FORMATION OF PATCHY LATE NIGHT FOG. OVERNIGHT LOWS IN THE LOWER/MID 60S INTERIOR...LOWER 70S COAST. THERE IS A SMALL RISK OF ISOLATED SEVERE STORMS WITH THE MAIN THREAT IN THESE BEING LARGE HAIL. WITH NEW GUIDANCE SUGGESTING A MORE AMPLIFIED UPPER RIDGE OVER THE AREA ON MEMORIAL DAY...MOST AREAS LOOK RAIN-FREE. A SMALL PORTION OF THE EASTERN ZONES MAY SEE ISOLATED POP-UP AFTERNOON STORMS DURING THE HEAT AND INSTABILITY OF THE DAY. SIMILAR TO TODAY...HIGHS ON MONDAY IN THE LOWER HALF OF THE 90S INTERIOR. MID/UPPER 80S AT BEACHES. THIS AFTERNOON'S WET MICROBURST RISK IS MODERATE OVER THE INTERIOR NORTHEAST TIER OF ZONES. /10 THE UPPER RIDGE AXIS SHIFTS EAST TUESDAY...AS SOUTHWEST FLOW ALOFT INCREASES OVER THE LOWER MISSISSIPPI RIVER VALLEY REGION IN ADVANCE OF AN UPPER LOW OVER THE ARKLATEX REGION. ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS MAY DEVELOP ALONG THE SEABREEZE AND NORTHWARD INTO INTERIOR AREAS...AND WILL KEEP A 15-20 PERCENT POP IN THE FORECAST. OTHERWISE ANOTHER WARM DAY EXPECTED WITH HIGHS IN THE MID 80S NEAR THE COAST TO AROUND 90 INLAND. /21 .LONG TERM [WEDNESDAY THROUGH SUNDAY]...THE UPPER LOW OVER THE SOUTHERN PLAINS MOVES LITTLE AND WEAKENS THROUGH THURSDAY WHILE UPPER RIDGING ADVANCES ACROSS THE WESTERN STATES...EVENTUALLY DISSIPATING AS THE UPPER RIDGING ADVANCES INTO THE EASTERN STATES ON SATURDAY. WHILE A SURFACE RIDGE PERSISTS ALONG THE NORTHERN GULF COAST...A SURFACE LOW OFF THE EAST COAST BRINGS A WEAK SURFACE TROF INTO CENTRAL ALABAMA/MISSISSIPPI ON WEDNESDAY. DAYTIME HIGHS NEAR TO SLIGHTLY ABOVE SEASONABLE LEVELS WILL PROMOTE A SEA BREEZE EACH DAY WHILE THE WEAK SURFACE TROF SHIFTS SLOWLY SOUTHWARD INTO THE FORECAST AREA FOR THURSDAY AND FRIDAY BEFORE DISSIPATING. WILL HAVE SLIGHT CHANCE TO CHANCE POPS ON WEDNESDAY THEN CHANCE POPS FOLLOW FOR EACH DAY FOR THE REMAINDER OF THE PERIOD AS DEEP LAYER MOISTURE STEADILY INCREASES. /29 && .AVIATION [25.18Z TAF ISSUANCE]...INTERESTING LOOK ON VISIBLE SATELLITE IMAGERY SHOWING MOSTLY A CLOUD FREE AREA RIGHT ALONG THE COAST WITH BETTER CU DEVELOPMENT NORTH OF THE TERMINALS...ALONG AND NORTH OF THE COASTAL SEABREEZE. OVERALL...WILL HAVE A FEW TO SCATTERED BASES AT AROUND 5 KFT. VSBY OK IN THE NEAR TERM. ISOLATED/SCATTERED SHRA/TSRA FORECAST TO REMAIN NORTH OF KPNS THIS AFTERNOON/EVENING. POTENTIAL EXISTS FOR PATCHY LATE NIGHT BR. LIGHT WIND. /10 && .MARINE...HIGH PRESSURE WILL CONTINUE OVER THE NORTHERN AND EASTERN GULF THROUGH THE WEEK. A LIGHT TO MODERATE ONSHORE FLOW MOSTLY DURING THE AFTERNOON AND EVENING HOURS WILL REMAIN IN THE FORECAST. LITTLE CHANGE IN SEAS. /10 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 65 88 68 87 69 / 10 05 05 10 10 PENSACOLA 72 89 71 86 70 / 10 05 10 10 10 DESTIN 73 85 73 84 72 / 10 10 10 10 10 EVERGREEN 63 91 65 90 66 / 20 10 10 20 10 WAYNESBORO 62 91 66 89 65 / 10 05 05 20 10 CAMDEN 63 91 65 89 65 / 20 10 10 20 10 CRESTVIEW 64 92 65 91 66 / 10 10 10 20 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 10/21
Hazardous weather outlook, May 25, 5:25 AM CDT, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 525 AM CDT SUN MAY 25 2014 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-261200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 525 AM CDT SUN MAY 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT INCREASED MID LEVEL FORCING COMBINED WITH BETTER INSTABILITY IN THE LOWER LEVELS OF THE ATMOSPHERE TODAY WILL ALLOW FOR THE DEVELOPMENT OF A FEW STRONG THUNDERSTORMS...OCCURRING MOSTLY EAST OF A LINE STRETCHING FROM THOMASVILLE ALABAMA TO CRESTVIEW FLORIDA. GUSTY STRAIGHT LINE WINDS...FREQUENT CLOUD TO GROUND LIGHTNING ALONG WITH THE POSSIBILITY OF SMALL TO MEDIUM SIZE HAIL MAY ACCOMPANY SOME OF THE STRONGER STORMS LATE THIS AFTERNOON AND EARLY THIS EVENING. STAY TUNED TO LOCAL MEDIA OUTLETS OR NOAA WEATHER RADIO IF THREATENING WEATHER IS APPROACHING YOUR AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SATURDAY. GMZ630>635-650-655-670-675-261200- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 525 AM CDT SUN MAY 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 25, 2:33 PM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 233 PM CDT SUN MAY 25 2014 FLZ003-005-252000- INLAND OKALOOSA FL-INLAND SANTA ROSA FL- 233 PM CDT SUN MAY 25 2014 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN OKALOOSA AND CENTRAL SANTA ROSA COUNTIES IN NORTHWEST FLORIDA...THROUGH 300 PM CDT... AT 233 PM CDT...CLUSTERS OF STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES WEST OF CRESTVIEW TO 13 MILES NORTH OF MILTON...AND MOVING NORTH AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... WHITFIELD... BAKER... THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES. &&
Local storm report, May 25, 3:06 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
306 PM CDT SUN MAY 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL MUNSON 30.86N 86.87W
05/25/2014 E1.75 INCH SANTA ROSA FL 911 CALL CENTER
SANTA ROSA 911 CENTER REPORTS QUARTER TO OCCASIONAL
GOLFBALL SIZED HAIL IN THE COMMUNITY OF MUNSON.
&&
CLLocal storm report, May 25, 3:45 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
345 PM CDT SUN MAY 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG S MUNSON 30.85N 86.87W
05/25/2014 SANTA ROSA FL PARK/FOREST SRVC
BLACKWATER RIVER STATE FOREST REPORTS SEVERAL TREES
DOWNED.
&&
CLSpecial weather statement, May 25, 5:06 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 506 PM CDT SUN MAY 25 2014 ALZ056-059-FLZ001-003-252300- CONECUH AL-ESCAMBIA AL-INLAND SANTA ROSA FL-INLAND ESCAMBIA FL- 506 PM CDT SUN MAY 25 2014 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CONECUH AND WESTERN ESCAMBIA COUNTIES IN SOUTHWEST ALABAMA THROUGH 600 PM CDT... ...OTHER STRONG STORMS WILL AFFECT NORTHERN PORTIONS OF ESCAMBIA AND OKALOOSA COUNTIES OF THE WESTERN FLORIDA PANHANDLE THROUGH 600 PM CDT... AT 458 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTH OF FLOMATON...OR 3 MILES SOUTH OF I65 AND AL 113...AND MOVING NORTH AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... POARCH CREEK RESERVATION... FLOMATON... CENTURY... I65 AND AL 41... POLLARD... MCCULLOUGH... I65 AND CR 1... I65 AND AL 21... I65 AND AL 113... THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 50 AND 78. THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. OTHER SIMILAR STORMS WILL MOVE NORTH ACROSS SURROUNDING AREAS OF SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE THROUGH 600 PM CDT. &&
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 3:06 PM CDT | Severe Thunderstorm Warning | MOB | Covington, Escambia | 39 min |
| May 25, 3:43 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 62 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.